Alert archive / South Carolina / Flash Flood Warnings in 2008

Flash Flood Warning 21, NWS Charleston, SC

October 24, 2008Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this flash flood warning at Oct 24, 2008, 8:42 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 24, 2008, 8:42 PM EDT (00:42 UTC)
Expired
Oct 25, 2008, 12:44 AM EDT
In force
4 hr
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 141 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 24, 10:55 PM EDTFLASH FLOODMount Pleasant, SCLONG POINT ROAD WAS CLOSED DUE TO HIGH WATER BETWEEN THE WHIPPLE ROAD INTERSECTION AND THE ENTRANCE TO BOONE HALL PLANTATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 133 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.7 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2008-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2008-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KCHS 250042
FFWCHS
SCC015-019-250630-
/O.NEW.KCHS.FF.W.0021.081025T0042Z-081025T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
842 PM EDT FRI OCT 24 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHEASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 230 AM EDT

* AT 833 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  AN EXTENSIVE AREA OF TORRENTIAL RAINFALL SPREADING UP THE SOUTH
  CAROLINA COAST. STORM TOTAL RAINFALL AMOUNTS OF 3 TO 6 INCHES HAVE
  ALREADY OCCURRED AND ANOTHER 2 TO 3 INCHES ARE POSSIBLE. THE BAND
  OF HEAVIEST RAIN WILL AFFECT FROM MOUNT PLEASANT TO AWENDAW TO
  MCCLELLANVILLE...AS FAR INLAND AS MONCKS CORNER AND JAMESTOWN. 
  THERE ARE REPORTS THAT THE WANDO RIVER IS RUNNING ESPECIALLY HIGH
  AND PRODUCING FLOODING IN SOME SUBDIVISIONS ADJACENT TO THE FLOOD
  PLAIN. BE AWARE THAT DUE TO THE VERY HIGH TIDES...WATER MAY APPEAR
  IN AREAS NOT NORMALLY PRONE TO FLOODING. 

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  AWENDAW...WANDO...
  HUGER...MCCLELLANVILLE...
  MONCKS CORNER...JAMESTOWN...
  MOUNT PLEASANT...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3300 7936 3298 7950 3301 7955 3298 7958
      3300 7955 3298 7953 3296 7954 3295 7960
      3291 7956 3276 7982 3277 7985 3320 8010
      3345 7988 3332 7973 3325 7947 3312 7927

$$

JRL
3 follow-up statements
000 
WGUS72 KCHS 250202
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1002 PM EDT FRI OCT 24 2008

SCC015-019-250630-
/O.CON.KCHS.FF.W.0021.000000T0000Z-081025T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKELEY SC-CHARLESTON SC-
1002 PM EDT FRI OCT 24 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR
NORTHEASTERN CHARLESTON AND BERKELEY COUNTIES...

AT 953 PM EDT...THE HEAVIEST RAIN WAS LOCATED ALONG A LINE FROM 
MOUNT PLEASANT TO HUGER...TO AWENDAW AND MCCLELLANVILLE...MOVING 
NORTHEAST AROUND 15 MPH. SOME OF THE HEAVIEST RAIN OF THE DAY HAS 
YET TO MOVE THROUGH. RAINFALL RATES OF 2 TO 4 INCHES PER HOUR ARE 
POSSIBLE WITH THE RAIN THAT MOVES THROUGH THE WARNING AREA THROUGH 
MIDNIGHT. EXTENSIVE FLOODING IS EXPECTED IN MOUNT 
PLEASANT...HUGER...JAMESTOWN...AWENDAW AND MCCLELLANVILLE. 

IT IS ADVISED THAT EVERYONE AVOID DRIVING IF AT ALL POSSIBLE. THE 
NATIONAL WEATHER SERVICE IN CHARLESTON HAS RECEIVED A LARGE NUMBER 
OF FLOODING REPORTS FROM AROUND THE AREA. MANY PEOPLE ARE DRIVING 
INTO FLOOD WATERS AND STALLING THEIR VEHICLE. REMEMBER...ONLY ONE 
FOOT OF WATER IS REQUIRED TO STALL A CAR AND TWO FEET OF WATER CAN 
FLOAT A VEHICLE...EVEN SPORT UTILITY VEHICLES. AT NIGHT...IT IS 
NEARLY IMPOSSIBLE TO ESTIMATE THE DEPTH OF WATER ON THE ROAD. 
THEREFORE...DO NOT DRIVE INTO WATER AND FIND AN ALTERNATIVE ROUTE. 

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER 
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR 
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3300 7936 3298 7950 3301 7955 3298 7958
      3300 7955 3298 7953 3296 7954 3295 7960
      3291 7956 3276 7982 3277 7985 3320 8010
      3345 7988 3332 7973 3325 7947 3312 7927

$$
000 
WGUS72 KCHS 250325
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1125 PM EDT FRI OCT 24 2008

SCC015-019-250630-
/O.CON.KCHS.FF.W.0021.000000T0000Z-081025T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKELEY SC-CHARLESTON SC-
1125 PM EDT FRI OCT 24 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR
NORTHEASTERN CHARLESTON AND SOUTHEASTERN BERKELEY COUNTIES...

AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE AN AREA OF HEAVY RAIN FROM MOUNT PLEASANT TO AWENDAW TO 
GEORGETOWN...MOVING SLOWLY NORTHEAST. SIGNIFICANT FLOODING IS 
ONGOING IN THE WARNED AREA AND SHOULD CONTINUE AT LEAST UNTIL 
MIDNIGHT BEFORE THE HEAVIEST RAIN MOVES OFF THE COAST. 

FLASH FLOODING IS EXPECTED IN AND AROUND AWENDAW... 
MCCLELLANVILLE...SULLIVANS ISLAND...ISLE OF PALMS AND CENTENARY.

IT IS NEARLY IMPOSSIBLE TO ACCURATELY ESTIMATE WATER DEPTH AT NIGHT. 
ONLY ONE FOOT OF WATER WILL STALL A CAR AND TWO FEET WILL FLOAT ONE 
AWAY. EVEN MODERN SPORT UTILITY VEHICLES WILL FLOAT IN TWO FEET OF 
WATER. THEREFORE DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE 
ROAD. 

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3300 7937 3298 7950 3301 7955 3298 7958
      3300 7955 3298 7953 3296 7954 3295 7960
      3291 7956 3276 7984 3278 7986 3293 7995
      3324 7949 3325 7947 3312 7927

$$
000 
WGUS72 KCHS 250444
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1244 AM EDT SAT OCT 25 2008

SCC015-019-250453-
/O.CAN.KCHS.FF.W.0021.000000T0000Z-081025T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BERKELEY SC-CHARLESTON SC-
1244 AM EDT SAT OCT 25 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN
CHARLESTON AND SOUTHEASTERN BERKELEY COUNTIES...

THE HEAVY RAINFALL HAS ENDED ACROSS THE AREA. SOME LIGHT RAIN 
SHOWERS WILL MOVE THROUGH OVERNIGHT BUT SHOULD NOT PRODUCE 
ADDITIONAL FLOODING. 

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR THE LOCAL MEDIA FOR 
THE LATEST WEATHER INFORMATION. 

LAT...LON 3300 7937 3298 7950 3301 7955 3298 7958
      3300 7955 3298 7953 3296 7954 3295 7960
      3291 7956 3276 7984 3278 7986 3293 7995
      3324 7949 3325 7947 3312 7927

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Oct 24, 6:28 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Oct 24, 6:28 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT FRI OCT 24 2008

.SYNOPSIS...
LOW PRES WILL TRACK NE OF THE REGION TONIGHT. HIGH PRES WILL BUILD
BACK IN FOR THE WEEKEND...THEN A DRY COLD FRONT WILL CROSS THE
AREA LATE MON. COLDER HIGH PRES WILL BUILD IN FOR THE MIDDLE AND
LATTER PORTION OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
PER WATER VAPOR...VISIBLE AND RADAR IMAGERY...DESCENDING DRY AIR
WAS PUNCHING THROUGH LOW LEVEL MOISTURE AND WAS FOLLOWING BANDS OF
SHOWERS INTO THE FORECAST AREA...WITH NEW BANDS OF SHOWERS/STRONG
WINDS DEVELOPING ACROSS SE GA. DUE TO A LACK LIGHTNING ASSOCIATED
WITH SHOWERS...AND PER UPSTREAM SURFACE OBSERVATIONS OF WIND
GUSTS EXCEEDING 50 MPH AND AREA REPORTS OF WIND
DAMAGE...MAINTAINED THE ONGOING HIGH WIND WARNING FOR INLAND
COUNTIES UNTIL 9 PM...AND EXPANDED THE HIGH WIND WARNING THROUGH
COASTAL COUNTIES UNTIL 11 PM.

OTHERWISE...THE FRIDAY EVENING SURFACE ANALYSIS FEATURED A CLASSIC
WEDGE SCENARIO...WITH STRONG HIGH PRESSURE OVER LAND...WEAK LOW
PRESSURE GRADUALLY EMERGING FROM THE NORTHERN GULF OF MEXICO AND
AN ASSOCIATED WARM FRONT EXTENDING NE ACROSS GA/SC COASTAL
COUNTIES. MEANWHILE...THE PARENT UPPER LOW WAS ROLLING E/NE ACROSS
THE MID/UPPER MS RIVER VALLEY. THIS FEATURE CONTINUED TO PULL DEEP
MOISTURE N/NE ACROSS THE FORECAST AREA...AND FORCING/ASCENT WAS
ENHANCED BY A DILUENT 80-120 KNOT 300-200 MB JET CORE ROUNDING
THE BASE OF THIS FEATURE AND ADVANCING INTO THE SE. AS A
RESULT...OVERRUNNING RAIN REMAINED WIDESPREAD ACROSS THE FORECAST
AREA. WHILE THE SYNOPTIC RAIN SHIELD WAS ADVANCING NE...LOW TOPPED
CONVECTIVE ELEMENTS WERE NOTED ACROSS THE COASTAL WATERS...CLOSE
TO THE WARM FRONT/COASTAL TROUGH...PUSHING NW TOWARD COASTAL
COUNTIES.

AS THE DRY SLOT NOTED ON WATER VAPOR SWEEPS NE AND ACROSS THE
FORECAST AREA...WIDESPREAD...PRIMARILY STRATIFORM RAIN WILL
TRANSITION TO CONVECTIVE PRECIPITATION FROM SW TO NE DURING THE
LATE AFTERNOON/EARLY EVENING. PWATS 1.5 TO 2 INCHES WILL CONTINUE
TO SUPPORT PERIODS OF HEAVY RAIN...AND STORM TOTAL RAINFALL
AMOUNTS OF 2 TO 4 INCHES WILL BE COMMON...WITH LOCALLY GREATER
AMOUNTS NOT OUT OF THE QUESTION.

MEANWHILE...SOME CONCERN REMAINS FOR THE POTENTIAL FOR SEVERE
WEATHER TONIGHT. WITHIN THE WARM SECTOR...12Z GUIDANCE DEPICTS A
POCKET OF SUBZERO LIFTED INDICES PUSHING INTO COASTAL/NORTHERN
COUNTIES TONIGHT...WITHIN AN ENVIRONMENT FEATURING MID LEVEL
DRYING/INCREASING CONVECTIVE INSTABILITY...0-1 KM STORM RELATIVE
HELICITIES EXCEEDING 300 M2/S2 AND 0-6 KM BULK SHEAR AVERAGING
30-50 KNOTS. THIS SUGGESTS THE POSSIBILITY OF ISOLATED LOW TOPPED
SUPERCELLS PRODUCING DAMAGING WINDS GUSTS AND EVEN BRIEF
TORNADOES. ON THE OTHER HAND...SEVERAL FACTORS MAY COMBINE TO
LIMIT THE POTENTIAL FOR SEVERE WEATHER TONIGHT.
SPECIFICALLY...EVEN WITHIN THE WARM SECTOR SURFACE BASED
INSTABILITY WILL REMAIN LIMITED TONIGHT...AS SE FLOW WILL MAINTAIN
A MARINE INFLUENCE WELL INTO TONIGHT. ALSO...AS OF FRIDAY
AFTERNOON NO SEVERE WEATHER HAD OCCURRED WITHIN THE WARM SECTOR
UPSTREAM...CLOSER TO THE SURFACE LOW...AND THIS MAY BE AN EARLY
INDICATOR THAT PARAMETERS MAY NOT BE COMING TOGETHER TO SUPPORT
SEVERE WEATHER. FINALLY...BLOCKED BY THE STRONG SURFACE HIGH THE
NORTHERN GULF LOW MAY STRUGGLE TO ADVANCE NE...PERHAPS ONLY
LEAVING THE WEAKENING WARM FRONT/SURFACE TROUGH WHICH WILL THEN
ADVANCE E/NE OVERNIGHT. THIS SCENARIO MAY LIMIT THE MAGNITUDE OF
LOW LEVEL DIRECTIONAL SHEAR/HELICITY AND THE RESULTING POTENTIAL
FOR SUSTAINED ROTATING UPDRAFTS. ISOLATED SEVERE POTENTIAL WILL
REMAIN WITHIN THE HAZARDOUS WEATHER OUTLOOK.

AS MID LEVEL DRY AIR CONTINUES TO SPREAD INTO THE REGION
OVERNIGHT...COVERAGE/INTENSITY OF PRECIPITATION WILL DIMINISH.
HOWEVER...THE 12Z NAM MAINTAINS DEEPER MOISTURE/ASCENT LONGEST OVER
COASTAL WATERS AND N/NE COUNTIES...THUS MAINTAINED LIKELY/CATEGORICAL
POPS THERE THROUGH THE NIGHT.

FINALLY...AS WINDS DIMINISH OVERNIGHT...STRATUS MAY LOWER TO CREATE
AREAS OF FOG.

LAKE WINDS...DESPITE MARGINAL CONDITIONS...MAINTAINED THE ONGOING
LAKE WIND ADVISORY UNTIL MIDNIGHT. THEN...WINDS WILL DIMINISH ACROSS
THE REGION OVERNIGHT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
AFTER AREAS OF FOG AND SHOWERS/DRIZZLE TO START THE DAY...EXPECT
SLOW BUT STEADY IMPROVEMENT AS THE SURFACE/UPPER TROUGHS LIFT NE AND
HIGH PRESSURE BUILDS INTO THE REGION FROM THE W/SW. THE POTENTIAL
FOR MEASURABLE PRECIPITATION SHOULD END BY AFTERNOON. TEMPERATURES
COULD RECOVER INTO THE LOWER TO MID 80S SATURDAY. HOWEVER...LOW
CLOUDS MAY PERSIST LONG ENOUGH TO LIMIT POTENTIAL HIGHS TO THE MID
70S NORTH TO AROUND 80 SOUTH.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
ELONGATED SFC LOW PRES CENTER AND ITS ASSOCIATED COLD FRONT WILL
CONTINUE MOVING N AND E AWAY FROM THE AREA WHILE DRY SFC HIGH PRES
MOVES IN FROM THE W SAT NIGHT INTO SUN. WHILE THE SFC HIGH PRES AREA
REMAINS CENTERED OVER THE GULF COAST STATES...AN UPPER LEVEL TROUGH
AXIS WILL PUSH THROUGH...BUT THE ATMOS WILL BE WAY TOO DRY TO
DEVELOP MUCH IN THE WAY OF CLOUD COVER AND CERTAINLY NO RAIN SO WILL
MAINTAIN MOCLR SKIES AND NO PRECIP.

SUN INTO MON...A POTENT UPPER LEVEL LONGWAVE TROUGH WILL DEVELOP
OVER ERN CANADA AND DIP DOWN THROUGH THE OH VLY...HELPING BRING A
DRY COLD FRONT THROUGH THE AREA BY MON EVE. AS THIS COLD FRONT
PUSHES THROUGH...A LEGITIMATE CHANGE IN AIRMASS WILL ACCOMPANY THE
FRONT AS UPPER LEVEL FLOW BECOMES NWLY...ALLOWING A BRIEF BOUT OF
COLDER CANADIAN AIR TO THE SOUTHEAST.

STARTING MON NIGHT AND LASTING THROUGH THE END OF THE WEEK...MIN
TEMPS FOR FAR INLAND AREAS WILL REACH THE MID TO UPPER 30S WITH MINS
IN THE 40S CLOSER TO THE COAST AND ARND 50 AT THE SHORELINES. MAX
TEMPS FOR TUE WILL BE TRICKY. HAVE NUDGED THEM DOWN INTO THE LOWER
60S BUT USING SEASONAL 1000-850 THICKNESS TOOLS ADVERTISE MAX TEMPS
IN THE MID TO UPPER 50S. ONCE THE TROUGH PUSHES OFFSHORE TUE...SFC
HIGH PRES WILL CENTER ITSELF OVER THE NORTHEAST AND KEEP ITS SRN
EXTENT OVER THIS AREA WHILE NW FLOW PERSISTS. THIS WILL KEEP MAX
TEMPS GENERALLY IN THE MID 60S WED THROUGH FRI. WITH HIGH PRES
DOMINATING THE AREA...HAVE KEPT A DRY FCST GOING WITH PREVAILING
MOCLR SKIES.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
MVFR CONDITIONS WILL CONTINUE AT THE CHS AND SAV TERMINALS THIS
AFTERNOON AS LIGHT TO MODERATE SHOWERS CONTINUE TO DEVELOP NEAR A
SURFACE LOW OVER THE SOUTHEASTERN USA. THE SAV WILL TEMPORARILY
SEE IFR CIGS THIS AFTERNOON WITH MORE MODERATE RAINFALL IN THE
AREA. STRONG WINDS ABOVE THE SURFACE WILL LEAD TO LLWS THIS
AFTERNOON AT BOTH TERMINALS.

CONDITIONS WILL CONTINUE TO REMAIN AT OR BELOW MVFR CONDITIONS
AFTER SUNSET. EAST WINDS NEAR 10 KTS WILL BECOME SOUTHEAST THIS
EVENING AS THE LOW PROGRESSES TO THE NORTHEAST. SHOWERS WILL BEGIN
TO DISSIPATE OVERNIGHT AND ACTIVITY AT THE SAV TERMINAL IS LIKELY
TO END BY 08Z. SHOWERS WILL CONTINUE AT THE CHS TERMINAL UNTIL 12Z
AS THE CENTER OF LOW PRESSURE SHIFTS NORTHEAST. CONDITIONS REMAIN
FAVORABLE AT CHS TO PRODUCE TEMPO IFR CONDITIONS BETWEEN 08Z AND
12Z AND PREVAILING IFR CONDITIONS AT THE SAV TERMINAL BETWEEN 08Z
AND 14Z. VSBYS MAY BE RESTRICTED BELOW 1SM AT THE SAV TERMINAL
BETWEEN 09Z AND 12Z.

CONDITIONS WILL BEGIN TO IMPROVE AT BOTH TERMINALS TOMORROW
MORNING AFTER DAYBREAK. BY 15Z BOTH TERMINALS WILL HAVE MVFR
CONDITIONS DUE TO LOW CIGS. CLOUDS ARE LIKELY TO BEGIN DISSIPATING
OR SHIFT TO THE NORTHEAST BY 18Z AS DRIER AIR BEGINS TO FILTER
INTO THE REGION. SOUTHEAST WINDS NEAR 8 KTS WILL BECOME WESTERLY
BY LATE MORNING.

EXTENDED AVIATION OUTLOOK...MVFR AND/OR IFR CONDITIONS WILL
PREVAIL THROUGH THE FIRST PART OF SATURDAY. VFR CONDITIONS WILL
RETURN LATE SATURDAY AND WILL CONTINUE THROUGH WEDNESDAY.

&&

.MARINE...
WILL EXTEND THE GALE WARNING FOR THE NEARSHORE GEORGIA
WATERS...AMZ354...UNTIL MIDNIGHT...AS THE SURFACE PRESSURE GRADIENT
SHOULD REMAIN TIGHT JUST E/SE OF THE WARM FRONT.
OTHERWISE...MAINTAINED GALE WARNINGS FOR OTHER MARINE ZONES OUTSIDE
CHARLESTON HARBOR UNTIL MIDNIGHT. WILL MAINTAIN A HIGH END SCA FOR
CHARLESTON HARBOR...AS MOST GUSTS SHOULD TOP OUT AROUND 30
KNOTS...BUT WILL CLOSELY MONITOR AS EVEN A SLIGHT INCREASE IN WINDS
MAY REQUIRE A GALE WARNING ON THE HARBOR TONIGHT.

SMALL CRAFT ADVISORY CONDITIONS WILL THEN PERSIST OVERNIGHT INTO
SATURDAY.

AS THE PRES GRADIENT LESSENS OVER THE WATERS SAT NIGHT INTO SUN WITH
THE DEPARTURE OF THE COLD FRONT FROM THE WATERS...WINDS OVER ALL
ZONES WILL BE BELOW SCA LEVELS BUT WILL STILL NEED SCA HEADLINES FOR
THE OUTER GA WATERS AND THE NRN SC WATERS FOR SEAS. SEA HEIGHTS WILL
GRADUALLY FALL BELOW SCA LEVELS FOR THOSE 2 ZONES BY SUN AFTN AS
HIGH PRES MOVES INTO THE AREA.

FAIRLY TRANQUIL CONDS REMAIN THROUGH MON MRNG...THEN CONDITIONS
DETERIORATE MON AFTN INTO MON EVE AS A CDFNT MOVES INTO THE AREA.
STRONG CAA ASSOCIATED WITH THIS SYSTEM LOOKS TO PROMPT ANOTHER ROUND
OF SCA FLAGS FOR AT LEAST THE OUTER GA WATERS AND POSSIBLY THE
NEARSHORE ZONES...MAINLY FOR WINDS OVER 20 KT NEAR THE 20NM MARK.
CONDITIONS THEN IMPROVE MON NIGHT INTO TUE...AND REMAIN BENIGN
THROUGH THE MIDDLE OF THE WEEK AS SPRAWLING HIGH PRES RETURNS AND
PERSISTS OVER THE WATERS. AS THE PRES GRADIENT LESSENS OVER THE
WATERS SAT NIGHT INTO SUN WITH THE DEPARTURE OF THE COLD FRONT
FROM THE WATERS...WINDS OVER ALL ZONES WILL BE BELOW SCA LEVELS
BUT WILL STILL NEED SCA HEADLINES FOR THE OUTER GA WATERS AND THE
NRN SC WATERS FOR SEAS. SEA HEIGHTS WILL GRADUALLY FALL BELOW SCA
LEVELS FOR THOSE 2 ZONES BY SUN AFTN AS HIGH PRES MOVES INTO THE
AREA.

FAIRLY TRANQUIL CONDS REMAIN THROUGH MON MRNG...THEN CONDITIONS
DETERIORATE MON AFTN INTO MON EVE AS A CDFNT MOVES INTO THE AREA.
STRONG CAA ASSOCIATED WITH THIS SYSTEM LOOKS TO PROMPT ANOTHER ROUND
OF SCA FLAGS FOR AT LEAST THE OUTER GA WATERS AND POSSIBLY THE
NEARSHORE ZONES...MAINLY FOR WINDS OVER 20 KT NEAR THE 20NM MARK.
CONDITIONS THEN IMPROVE MON NIGHT INTO TUE...AND REMAIN BENIGN
THROUGH THE MIDDLE OF THE WEEK AS SPRAWLING HIGH PRES RETURNS AND
PERSISTS OVER THE WATERS.

RIP CURRENTS...
THE HIGH RISK FOR RIP CURRENTS CONTINUES INTO THIS EVENING. THE
THREAT FOR RIP CURRENTS SHOULD THEN DIMINISH THIS WEEKEND.

&&

.TIDES/COASTAL FLOODING...
TIDES WERE RUNNING 1.5 TO 2 FT ABOVE EXPECTED/ASTRONOMICAL LEVELS
FRIDAY AFTERNOON...SETTING THE STAGE FOR HIGH TIDE LEVELS
APPROACHING/EXCEEDING SHALLOW COASTAL FLOOD ADVISORY LEVELS DURING
THE LATE AFTERNOON/EARLY EVENING. ALSO...THE ELEVATED TIDES AND
HEAVY RAINFALL COULD COMBINE TO PRODUCE LOCALIZED FLOODING ACROSS
COASTAL COUNTIES...ESPECIALLY IN SAVANNAH AND CHARLESTON...THROUGH
EARLY EVENING.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HIGH WIND WARNING UNTIL 9 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>116-137-138.
     HIGH WIND WARNING UNTIL 11 PM EDT THIS EVENING FOR GAZ117>119-
     139>141.
     HIGH SURF ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR GAZ117-119-
     139-141.
     COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ117-
     119-139-141.
SC...HIGH WIND WARNING UNTIL 9 PM EDT THIS EVENING FOR SCZ040-
     042>045-047.
     HIGH WIND WARNING UNTIL 11 PM EDT THIS EVENING FOR SCZ048>051.
     HIGH SURF ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR SCZ048-051.
     COASTAL FLOOD ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     SCZ048>051.
     HIGH SURF ADVISORY UNTIL 6 AM EDT SATURDAY FOR SCZ049-050.
MARINE...GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR AMZ350-352-354-374.
     SMALL CRAFT ADVISORY UNTIL 5 AM EDT SATURDAY FOR AMZ330.

&&
Hazardous weather outlook, Oct 24, 6:33 PM EDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
633 PM EDT FRI OCT 24 2008

GAZ117-119-139-141-SCZ048-051-251000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL JASPER-
633 PM EDT FRI OCT 24 2008

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   HIGH RISK FOR RIP CURRENTS.
   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.

HEAVY RAIN...PERIODS OF HEAVY RAIN MAY PRODUCE LOCALIZED FLOODING
THROUGH THIS EVENING. THE THREAT FOR LOCALIZED FLOODING WILL BE
HIGHEST AROUND THE TIME OF HIGH TIDE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SCZ049-050-251000-
COASTAL COLLETON-CHARLESTON-
633 PM EDT FRI OCT 24 2008

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT SATURDAY...
...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   HIGH RISK FOR RIP CURRENTS.
   HIGH SURF ADVISORY.
   COASTAL FLOOD ADVISORY.

HEAVY RAIN...PERIODS OF HEAVY RAIN MAY PRODUCE LOCALIZED FLOODING
THROUGH THIS EVENING. THE THREAT FOR LOCALIZED FLOODING WILL BE
HIGHEST AROUND THE TIME OF HIGH TIDE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ087-088-099>101-114>116-137-138-SCZ040-042>045-047-251000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-LONG-INLAND LIBERTY-ALLENDALE-HAMPTON-INLAND COLLETON-
DORCHESTER-BERKELEY-INLAND JASPER-
633 PM EDT FRI OCT 24 2008

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

HEAVY RAIN...PERIODS OF HEAVY RAIN MAY PRODUCE LOCALIZED FLOODING
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

FROST...THERE MAY BE A RISK FOR AT LEAST PATCHY FROST WELL INLAND
TUESDAY AND WEDNESDAY MORNINGS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GAZ118-140-251000-
INLAND CHATHAM-INLAND MCINTOSH-
633 PM EDT FRI OCT 24 2008

...HIGH WIND WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

HEAVY RAIN...PERIODS OF HEAVY RAIN MAY PRODUCE LOCALIZED FLOODING
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ350-352-354-374-251000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
633 PM EDT FRI OCT 24 2008

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AMZ330-251000-
CHARLESTON HARBOR-
633 PM EDT FRI OCT 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

HEAVY RAIN AND GUSTY WINDS...ISOLATED SHOWERS AND THUNDERSTORMS
MAY PRODUCE STRONG WIND GUSTS EXCEEDING 35 KNOTS AND VERY HEAVY
RAINFALL THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Oct 24, 8:16 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
816 PM EDT FRI OCT 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FLASH FLOOD      SUMMERVILLE             33.02N 80.18W
10/24/2008                   DORCHESTER         SC   LAW ENFORCEMENT

            DORCHESTER COUNTY DISPATCH REPORTED SIGNIFICANT FLOODING
            AROUND SUMMERVILLE AND IN DORCHESTER. UP TO 3 FEET OF
            WATER ON ROADS. SOME CARS STRANDED IN WATER.

&&

JRL
Local storm report, Oct 24, 8:18 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
818 PM EDT FRI OCT 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       NORTH CHARLESTON        32.85N 79.97W
10/24/2008  M6.00 INCH       CHARLESTON         SC   TRAINED SPOTTER

            SPOTTER REPORTED 6 INCHES STORM TOTAL IN NORTH
            CHARLESTON.

&&

JRL
Local storm report, Oct 24, 8:21 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
821 PM EDT FRI OCT 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     FLASH FLOOD      WEST ASHLEY             32.80N 80.01W
10/24/2008                   CHARLESTON         SC   PUBLIC

            PUBLIC REPORTED US-17 NEAR INTERSECTION WITH I-526 AND
            ORLEANS ROAD COMPLETELY FLOODED. MOTORISTS DRIVING
            THROUGH THE MEDIAN.

&&

JRL
Local storm report, Oct 24, 8:23 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
823 PM EDT FRI OCT 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     FLASH FLOOD      JOHNS ISLAND            32.72N 80.07W
10/24/2008                   CHARLESTON         SC   NWS EMPLOYEE

            RIVER ROAD ON JAMES ISLAND IS FLOODED BUT PASSABLE.

0805 PM     FLASH FLOOD      JAMES ISLAND            32.73N 79.93W
10/24/2008                   CHARLESTON         SC   NWS EMPLOYEE

            THE INTERSECTION OF HIGHWAY 17 AND MAIN ROAD IS FLOODED
            BUT PASSABLE.

&&

REB
Local storm report, Oct 24, 8:25 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
825 PM EDT FRI OCT 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HEAVY RAIN       WEST ASHLEY             32.80N 80.01W
10/24/2008  M6.02 INCH       CHARLESTON         SC   NWS EMPLOYEE

&&

REB
Local storm report, Oct 24, 8:42 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
842 PM EDT FRI OCT 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     NON-TSTM WND DMG MILLEN                  32.80N 81.95W
10/24/2008                   JENKINS            GA   UTILITY COMPANY

            5 POWERLINES WERE REPORTED DOWN AROUND THE MILLEN AREA.

&&

REB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 8:12 PM EDTFlash Flood WarningCHSBeaufort, Charleston, Colleton3 hr
Oct 24, 9:28 PM EDTSpecial Marine WarningCHS2 hr

Nearby

Flash Flood Warnings in South Carolina, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.